ADVERTISEMENT

Q. What does waterlike vaginal discharge indicate?

Answered by
Dr. R Balakrishnan Menon
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Oct 15, 2017

Hi doctor,

My aunt is 31 years old and had her uterus removed 11 years ago. From then she never had the periods nor any discharge. It was all alright until a month ago. She had suddenly started experiencing waterlike vaginal discharge which is little smelly, and it hurts in stomach sometimes. When she is sleeping or lying on a bed, nothing happens but when she is standing the discharge happens. Please help.

#

Hi,

Welcome to icliniq.com.

If there were few more facts about your aunt regarding the indication for uterus removal, any follow-ups, diabetic status, her sexual life, etc., would have been helpful.

At the age of 31 years, the most probable cause is an infection. I put forth the possibilities and their solutions below.

  1. If she has diabetes, especially if it is not well controlled, there can be a fungal infection in the vagina, which can produce severe vaginitis. There can be a thick white vaginal discharge, with a foul smell or rotten smell along with itching or burning sensation inside the vagina and around the opening of the uterus. All she needs is to correct the blood sugar level. I suggest having a course of antibiotics like capsule Doxycycline 100 mg orally twice a day for seven days and capsule Cansoft-CL (Clotrimazole and Clindamycin) or Clingen forte (Clotrimazole and Clindamycin and Tinidazole) or Candid V6 (Clotrimazole) inserted vaginally at night for seven days. If her husband has diabetes, make sure that it is controlled, as she can get this infection after sex with her diabetic husband. Consult your specialist doctor, discuss with him or her and take the medicines with their consent.
  2. If the discharge has a urine smell, then a fistula or connection between vagina and bladder has to be ruled out. If the hysterectomy was done in an emergency, there could be chances of injury to the urinary tract. She can have an examination by a urologist or gynecologist to find out such a connection.
  3. A vault smear can be taken to rule out a malignancy. It is a rare possibility, at the age of 31 years, but has to be excluded.
  4. I hope only the uterus was removed and not the ovaries. A postmenopausal status will be established if the ovaries are removed too. Then, there can be a hypoestrogenic state, which can lead to atrophic vaginitis and the thinned out vagina can keep peeling off. This discharge will be very thin and smelly. She needs a test by the gynecologist and local use of Estrogen cream along with a short course of the above-mentioned vaginal capsules.
  5. Last, but not the least, any genital infection from her husband can cause such discharge and smell too. I suggest she and her partner can have tablet Fluconazole 150 mg, one tablet after lunch, tablet Azithromycin 1 g, one tablet, one hour before food, and tablet Secnidazole, two tablets after dinner. All these medicines should be had on the same day by both of them with no repetition. Later, she can have capsule Doxycycline 100 mg, twice a day for a week, vaginal wash with V Wash or similar cleanser twice a day and above said vaginal pessary, once at night for five nights. Her partner can have a local application of an antibiotic and antifungal creams like Candid B (Clotrimazole and Beclometasone), Candiderma (Clotrimazole and Beclometasone and Gentamycin) or Lobate GM (Clobetasol propionate, Miconazole, and Neomycin) on the penis, twice a day after wash for seven days. Do not have sex till the infection is entirely gone.

Hope I have clarified your query, do write back if there are any more queries. All the best.

For further queries consult an obstetrician and gynaecologist online --> https://icliniq.com./ask-a-doctor-online/obstetrician-and-gynaecologist


Was this answer helpful?

 | 

Same symptoms doesn’t mean you have the same problem. Consult a doctor now!



Related Questions:
My sister is suffering from severe vaginal pain. What to do?

If the estradiol levels are low, then she can be prescribed Estriol vaginal cream for local application inside vagina thrice a week for three weeks to supplement estrogen and rejuvenate the vaginal mucosa and allow natural lu...   Read full

I have lower abdomen pain and alarming weight loss. Will it be due to IBS?

When I wake up in the morning I feel pain in my lower abdomen ...   Read full

I have vaginal discharge, itching and irritation while peeing. Is this an infection?

.. often occurs due to cervical erosions or cervicitis. It shows increased vaginal discharge, and it can lead to secondary urinary tract infection with burning sensation and irritation during urination. So meet your gynecologist for a speculum examin...   Read full

ADVERTISEMENT

Also Read Answers From:

ideaComprehensive Medical Second Opinion.Submit your Case

Also Read


My triglycerides level was 207 mg/dL. Is it necessary to take medicine?
Hi doctor, Recently, I got a lipid profile done, and the triglycerides level was 207 mg/dL, apart from that everything ...  Read more»
My lipid test report shows quite high values. Kindly advice.
Hello doctor, I am 35-years-old. My cholesterol level is 222, triglycerides 87, HDL (cholesterol) 60, LDL (cholesterol)...  Read more»
Triglycerides - Causes, Medications, Symptoms, Risk Factors, and Treatment
Triglycerides are derivatives of glycerol and fatty acids. They might sound simple but the causes and symptoms contribut...  Read more»

Ask your health query to a doctor online?

Ask an Obstetrician & Gynaecologist Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.